MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age at time of event was not provided.Patient sex at time of event was not provided.(b)(4).This event is currently under investigation.
 
Event or Problem Description
Per voluntary report mw5061023: the inner catheter of the micropuncture set separated, leaving half in the patient.The catheter was snared and removed.Additional information was provided stating: the patient had a large left neck tumor (metastatic stage 4 ca w/lung) that had persistent bleeding-oozing.The patient had 2 prior embolizations of carotid artery and was stable, then it began oozing again.It was necessary to sacrifice the left vertebral artery.During the right groin puncture, the micropuncture "got caught up in right groin and sheared off 4 inches of catheter with the distal end still remaining within the vessel.The left groin was accessed and a gooseneck was used to snare the wire and catheter at the arteriotomy site.Per voluntary report mw5061023: distal end still in vessel.It is unknown if there have been any adverse effects at this time.Additional information has been requested but not yet provided by the reporter.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation: during the course of the investigation a review of the complaint history, quality control, device history record, instructions for use (ifu),specifications and a verification of the returned device were conducted.The complaint device was stretched and separated 2.2 cm from the proximal hub.The separated piece was bent and kinked approximately 2.5 cm distal to the separation.The angle of the bend was about 48 degrees.There was an additional bend 3 cm distal to the kink.This bend was noted to be about 30 degrees.After reviewing the complaint device it was possible to determine that the device was subjected to force beyond its intended design during the procedure.The bends and kink in the outer catheter shaft as well as the stretching at the separation of the outer catheter point to this as the likely scenario in this case.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.(b)(4).
 
Event or Problem Description

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5636785
Report Number1820334-2016-00306
Device Sequence Number16274220
Product Code DYB
UDI-Device Identifier00827002479494
UDI-Public(01)00827002479494(17)181218(10)6467965
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2016
Report Date (Section F) 03/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-401-U-SST
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/26/2016
Device Age5 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2016
Supplement Report FDA Received Date08/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/08/2016